Alert archive / Kansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 184, NWS Goodland, KS

July 11, 2000Sherman County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jul 11, 2000, 9:59 PM MDT for Sherman County, Kansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2000, 9:59 PM MDT (03:59 UTC)
Expired
Jul 11, 2000, 11:00 PM MDT
In force
61 min
Issued by
NWS Goodland, KS
Area
Whole counties

County Sherman County, KS

The radar

The Goodland radar (KGLD), 2 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 4.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2000-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2000-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
3498 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGLD 120359
SVRGLD
KSC181-120500-

BULLETIN - IMMEDIATE ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
959 PM MDT TUE JUL 11 2000

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SHERMAN COUNTY IN NORTHWEST KANSAS

* UNTIL 1100 PM MDT

* AT 956 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTH OF RULETON...OR ABOUT 10 MILES
  NORTHWEST OF GOODLAND.  THE STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RULETON AT 1055 PM MDT
  GOODLAND AT 1100 PM MDT

HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60
MPH OR MORE CAN BE EXPECTED WITH THIS STORM.

$$

SKIPPER

LAT...LON 3956 10171 3956 10205 3932 10203 3933 10168

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 8:39 PM MDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 11, 8:39 PM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
839 PM MDT TUE JUL 11 2000

UPDATED ZONES TO LOWER POPS TO ISOLATED TO WIDELY SCATTERED
CATEGORIES FOR THE EVENING MOST AREAS SINCE CONVECTION HAS BEEN
ALMOST NON EXISTENT. ALSO ADJUSTED WINDS WHICH HAVE SHIFTED
AROUND TO THE EAST TO SOUTHEAST AT 5 TO 15 MPH MOST AREAS.EXPECT
THIS TREND TO CONTINUE OVERNIGHT. KGLD 88D RADAR SHOWS SEVERAL
BOUNDARIES MOVING THROUGH AREA BUT NOT MUCH CONVECTION YET. EXPECT
STRONG UPPER RIDGE TO CONTINUE TO BUILD WEST ACROSS AREA THUS DRYING
THINGS OUT SOMEWHAT AFTER TOMORROW.

.GLD...NONE.

LAMMERS

In the hours before

Local storm report, Jul 11, 7:05 PM MDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
705 PM MDT TUE JUL 11 2000

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0505 PM    4 NE OBERLIN              KS   .75 INCH HAIL
07/11/00   DECATUR                        REPORTED BY STORM
                                          SPOTTER.

N

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 12:37 PM MDTSevere Thunderstorm WarningGLDCheyenne38 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.